I have been on lithium almost two months. I feel like I have finally hit a good stride, and I currently attribute it largely to the medication. At first, Li made me feel sleepy, and then giddy. It made me very hungry and thirsty. I also experienced spaciness, and still occasionally have to search for a word. It also made me feel "flat", but being "on pause" might be another way to describe it. Over the weeks and now months the side effects are mostly gone and I just feel...stable. Sometimes I feel so stable that I think I don't need to be taking it, but then remember that it is probably the meds helping me to feel so stable.
I did feel the effects quickly, but they seemed to be more side effects and the therapeutic effects came later. I also have slight hand tremors that seem to be here to stay, but they are so minor that only I notice.
I would say give it a few weeks and see if you stabilize. Good luck!